Alert archive / Maine / High Wind Warnings in 2006
High Wind Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Oct 11, 2006, 3:35 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 12, 2006, 2:00 AM EDT. It was in force for 10 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 11, 2006, 3:35 PM EDT (19:35 UTC)
- In effect from
- Oct 12, 2006, 2:00 AM EDT
- Expired
- Oct 12, 2006, 11:54 AM EDT
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 5:35 AM EDT | NON-TSTM WND DMG | Blue Hill, ME | TREES AND POWER LINES BLOWN DOWN. NEARBY ANEMOMETER REPORTED 51 MPH WIND GUST. |
| Oct 12, 5:40 AM EDT | NON-TSTM WND DMG | Ellsworth, ME | TREES AND POWER LINES DOWN. |
| Oct 12, 5:45 AM EDT | NON-TSTM WND DMG | Ellsworth, ME | TREES AND POWER LINES DOWN IN TOWN. |
| Oct 12, 6:30 AM EDT | NON-TSTM WND GST 58 | Cutler, ME | MEASURED GUST FROM OBSERVATION STATION. |
| Oct 12, 6:30 AM EDT | NON-TSTM WND DMG | 1 W Bar Harbor, ME | TREES AND POWER LINES BLOWN DOWN ON THE WEST SIDE OF TOWN. IN TOWN REPORT OF 44 MPH WIND GUST. |
| Oct 12, 6:30 AM EDT | NON-TSTM WND DMG | Hancock, ME | MANY TREES DOWN IN THE TOWN. POWER OUTAGES. |
| Oct 12, 8:00 AM EDT | NON-TSTM WND DMG | Ellsworth, ME | TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 111935 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 335 PM EDT WED OCT 11 2006 ...STRONG WINDS ARE POSSIBLE ALONG THE COAST LATE TONIGHT INTO THURSDAY MORNING... .THE COMBINATION OF STRONG LOW PRESSURE SYSTEM MOVING THROUGH CENTRAL CANADA AND HIGH PRESSURE ANCHORED OVER NORTHEASTERN CANADA WILL PRODUCE A STRONG PRESSURE GRADIENT. THIS WILL LEAD TO STRONG SOUTHEASTERLY WINDS DEVELOPING LATE TONIGHT INTO THURSDAY MORNING ALONG COASTAL HANCOCK AND WASHINGTON COUNTY. MEZ029-030-120315- /O.UPG.KCAR.HW.A.0004.061012T0500Z-061012T1500Z/ /O.NEW.KCAR.HW.W.0005.061012T0600Z-061012T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 335 PM EDT WED OCT 11 2006 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 12 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 12 PM EDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH LATER TONIGHT AND CONTINUE INTO THURSDAY MORNING. THE STRONGEST WINDS WILL BE FELT RIGHT ALONG THE IMMEDIATE COAST AND THE OUTER ISLANDS. THESE STRONG WINDS HAVE THE POTENTIAL TO BRING DOWN TREES AND POWER LINES LEADING TO POWER OUTAGES. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ HEWITT
4 follow-up statements
000 WWUS71 KCAR 120130 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 930 PM EDT WED OCT 11 2006 ...STRONG WINDS TO AFFECT THE DOWNEAST COAST OVERNIGHT THROUGH THURSDAY MORNING... .THE COMBINATION OF STRONG LOW PRESSURE MOVING THROUGH CENTRAL CANADA AND HIGH PRESSURE ANCHORED OVER THE CANADIAN MARITIMES WILL RESULT IN A STRONG PRESSURE GRADIENT. THIS WILL LEAD TO STRONG SOUTHEASTERLY WINDS ALONG COASTAL HANCOCK AND WASHINGTON COUNTIES OVERNIGHT THROUGH THURSDAY MORNING. MEZ029-030-120930- /O.CON.KCAR.HW.W.0005.061012T0600Z-061012T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 930 PM EDT WED OCT 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 12 PM EDT THURSDAY... SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 60 MPH OVERNIGHT THROUGH THURSDAY MORNING. THE STRONGEST WINDS WILL BE FELT RIGHT ALONG THE IMMEDIATE COAST AND THE OUTER ISLANDS. THESE STRONG WINDS HAVE THE POTENTIAL TO BRING DOWN TREES AND POWER LINES LEADING TO POWER OUTAGES. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ FITZSIMMONS
000 WWUS71 KCAR 120734 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 334 AM EDT THU OCT 12 2006 ...STRONG WINDS TO AFFECT THE DOWNEAST COAST THROUGH THIS MORNING... .THE COMBINATION OF STRONG LOW PRESSURE MOVING THROUGH CENTRAL CANADA AND HIGH PRESSURE ANCHORED OVER THE CANADIAN MARITIMES WILL RESULT IN A STRONG PRESSURE GRADIENT. THIS WILL LEAD TO STRONG SOUTHEASTERLY WINDS ALONG COASTAL HANCOCK AND WASHINGTON COUNTIES THROUGH THIS MORNING. MEZ029-030-121600- /O.CON.KCAR.HW.W.0005.000000T0000Z-061012T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 334 AM EDT THU OCT 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. LOOK FOR SOUTHEAST WINDS TO GUST UP TO 60 MPH THIS MORNING... ESPECIALLY ALONG THE IMMEDIATE COAST AND EXPOSED HIGHER TERRAIN. THESE STRONG WINDS HAVE THE POTENTIAL TO BRING DOWN TREES AND POWER LINES LEADING TO POWER OUTAGES. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ VJN
000 WWUS71 KCAR 121200 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 800 AM EDT THU OCT 12 2006 ...STRONG WINDS TO AFFECT THE DOWNEAST COAST THROUGH THIS MORNING... .THE COMBINATION OF STRONG LOW PRESSURE MOVING THROUGH CENTRAL CANADA AND HIGH PRESSURE ANCHORED OVER THE CANADIAN MARITIMES WILL RESULT IN A STRONG PRESSURE GRADIENT. THIS WILL LEAD TO STRONG SOUTHEASTERLY WINDS ACROSS INTERIOR DOWNEAST AND THE COASTAL REGIONS. MEZ029-030-121600- /O.CON.KCAR.HW.W.0005.000000T0000Z-061012T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 800 AM EDT THU OCT 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. LOOK FOR SOUTHEAST WINDS TO GUST UP TO 60 MPH THIS MORNING... ESPECIALLY ALONG THE IMMEDIATE COAST AND EXPOSED HIGHER TERRAIN. THESE STRONG WINDS HAVE THE POTENTIAL TO BRING DOWN TREES AND POWER LINES LEADING TO POWER OUTAGES. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ MEZ015>017-032-121600- /O.NEW.KCAR.WI.Y.0012.061012T1200Z-061012T1600Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...DANFORTH...VANCEBORO...TOPSFIELD 800 AM EDT THU OCT 12 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THE MORNING HOURS. THE WINDS WILL DIMINISH LATER THIS MORNING AS A WARM FRONT LIFTS NORTH OF THE AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ HEWITT
000 WWUS71 KCAR 121554 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1154 AM EDT THU OCT 12 2006 MEZ029-030-121700- /O.CAN.KCAR.HW.W.0005.000000T0000Z-061012T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1154 AM EDT THU OCT 12 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED TO SPEEDS OF 15 TO 25 MPH. SOME GUSTS TO 40 MPH CAN BE EXPECTED INTO EARLY AFTERNOON. $$ MEZ015>017-032-121700- /O.CAN.KCAR.WI.Y.0012.000000T0000Z-061012T1600Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...DANFORTH...VANCEBORO...TOPSFIELD 1154 AM EDT THU OCT 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO SPEEDS OF 10 TO 20 MPH. $$ HEWITT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Oct 11, 3:22 PM EDT, 13 minutes earlier.
Area forecast discussion, Oct 11, 3:22 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
322 PM EDT WED OCT 11 2006
.SYNOPSIS...A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT WITH
A WAVE LOW PRESSURE DEVELOPING ON THE FRONT AND MOVING THROUGH THE
STATE ON THURSDAY. THE COLD FRONT WILL MOVE THROUGH THE STATE
THURSDAY NIGHT. AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE STATE
ON FRIDAY.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MAJOR CONCERNS IN THE SHORT TERM ARE STG WINDS ON THE COAST &
POTENTIAL FOR HVY RAFL. DECIDED TO GO W/HIGH WIND WARNING FOR
COASTAL ZONES 29-30 LATE TONIGHT INTO THURSDAY MORNING.
FOR TONIGHT INTO THURSDAY...GFS & THE NAM-WRF CLOSE W/BRINGING
BULK OF QPF INTO EASTERN MAINE ESP DOWNEAST & THE COAST & STG WINDS
ACROSS EASTERN AREAS. SOME TIMING DIFFERENCES ARE NOTED BY A FEW HRS
W/THE GFS BEING FASTER IN BRINGING QPF & STGR WINDS IN. LATEST
RADAR MOSAIC SHOWED BULK OF RAFL STILL BACK ACROSS WRN & NRN NYS
DOWN INTO NJ. GOOD ALIGNMENT PER BUFKIT PROFILES W/SE WIND INCG UP
THRU 7K FT & VEERING MORE SLY THRU 10 KT FT. WARM NOSE PUNCHING
IN ALONG W/50-60KT JET. THERE IS THE STABILITY FACTOR TO DEAL
WITH. HOWEVER...HVY RAFL COULD ALLOW THOSE WINDS TO GET FLUSHED
DOWN TO THE SFC ESP RIGHT ALONG THE COAST. COULD SEE GUSTS HIT 60
MPH ON COAST ESP THE OUTER ISLANDS. WINDS WILL TAILOR OFF AS ONE
TRAVELS FURTHER INLAND W/THE HELP OF TERRAIN BLOCKING THE SE WINDS
& STABLE AIRMASS. USED THE HPC QPF GRIDS & MADE ADJUSTMENTS IN
AREAL COVERAGE WITH SLUG OF HVY RAFL AFTER MIDNIGHT ACROSS
INTERIOR DOWNEAST AREAS. DECIDED ON 1.5+ INCHES BY THURSDAY
EVENING ACROSS CENTRAL AND DOWNEAST AREAS W/CLOSE TO 1.25 INCHES
IN PORTIONS OF NORTHERN MAINE S OF CAR & PQI.
AXIS OF HVY RAFL WILL NE THURSDAY MORNING AS FRONTAL BOUNDARY &
WEAK LOW PRES WAVE MOVE ON THROUGH. STEADY RAFL WILL TAPER OFF TO
SHOWERS AS WINDS SHIFT TO MORE SSW IN THE AFTERNOON. PREFERRED THE
MAV MOS FOR MAX TEMPS W/AN ADJUSTMENT ON THE LOWER END.
THINGS BEGIN TO DRY OUT THURSDAY NIGHT AS SYSTEM PULLS WELL INTO
THE CANADIAN MARITIMES. WILL HAVE DEAL W/ALOT OF CLOUDS AS UPPER
TROF REMAINS WELL W OF THE CWA. PULLED BACK ON COLDER AIR ARRIVING
INTO CWA BY 6 HRS OR SO. THEREFORE...THURSDAY NIGHT MINS WERE
ADJUSTED UPWARD AS WELL AS THE DWPTS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FAIRLY QUIET WEATHER PATTERN SHAPING UP FOR FRIDAY THROUGH SUNDAY
TIME FRAME. WEAK SURFACE RIDGE WILL BUILD ACROSS THE REGION DURING
FRIDAY. BOTH THE GFS AND NAM WRF DO SHOW A WEAK WAVE MOVING
NORTHEAST ALONG THE FRONT OFF THE COAST. THE NAM WRF WAS FURTHUR
WEST WITH THIS FEATURE COMPARED TO THE GFS. LEANED WITH THE GFS
SOLUTION AND KEPT THINGS DRY FRIDAY AND FRIDAY NIGHT.
SATURDAY AND SUNDAY THE FORECAST AREA WILL BE UNDER THE INFLUENCE
OF THE UPPER LEVEL VORTEX ACROSS CENTRAL CANADA. THIS WILL KEEP A
RELATIVELY DRY W TO SW FLOW ACROSS THE FORECAST AREA THROUGH THE
WEEKEND. HOWEVER WEAK SPOKES OF ENERGY ROTATING THRU THIS FLOW
FROM TIME TO TIME COULD RESULT IN A FEW DAYTIME SPRINKLES OR
NIGHTTIME FLURRIES BUT INDICATED ONLYSLIGHTT CHANCE IN THE GRIDS.
THE NEXT SHORT WAVE WILL APPROACH EARLY NEXT WEEK WITH A CHANCE
FOR SHOWERS MONDAY NIGHT AND INTO WEDNESDAY.
&&
.AVIATION...
STARTED OUT W/MVFR CIGS ACROSS KBG TO KBHB LATE THIS AFTERNOON
INTO THE EVENING & THEN WENT FOR IFR BY 04Z AS RAFL MOVES INTO
THE AREA. FURTHER N...STARTED THINGS OUT IN THE VFR CATEGORY &
THEN LOWERED CIGS DOWN TO MVFR BY 05Z. WENT W/IFR CONDITIONS
EVERYWHERE AFT 07Z RIGHT INTO THURSDAY MORNING TIL 16Z.
&&
.MARINE...
KEPT GLW IN PLACE. WINDS 15-20 ATTM. SEAS HAVE COME UP TO 5 FT &
WILL CONTINUE TO INC W/INCG SELY WINDS. ADDED GUSTS TO 45 KT LATE
TONIGHT INTO EARLY THU W/THAT TIGHT PRES GRADIENT. BROUGHT WINDS
DOWN THURSDAY AFTERNOON AS WINDS GO MORE SSWY & WILL DEC DOWN TO
SCA LEVELS. NAM-WRF12 WINDS WERE USED INTO THU MORNING & THEN WENT
W/THE GFS W/ADJUSTMENTS THU NIGHT TO TAILOR THEM DOWN A BIT. PREV
WAVE HEIGHT GRIDS WERE USED W/ADJUSTMENTS UPWARD TONIGHT INTO
EARLY THU DUE STG SE WINDS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ029-030 FROM 2 AM THURSDAY TO NOON
THURSDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 3 AM THURSDAY TO 6 PM THURSDAY.
&&
SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...DUDA
AVIATION...HEWITTHazardous weather outlook, Oct 11, 1:20 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 120 PM EDT WED OCT 11 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-121100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 120 PM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR COASTAL HANCOCK AND WASHINGTON COUNTIES LATE TONIGHT INTO THURSDAY MORNING. WINDS WILL INCREASE FROM THE SOUTHEAST LATE TONIGHT. THESE WINDS COULD POSSIBLY REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ALONG THE COAST. OVER THE COASTAL WATERS...A GALE WARNING REMAINS IN EFFECT TONIGHT INTO THURSDAY FOR SOUTHEAST WINDS OF 30 TO 35 KNOTS WITH GUSTS NEAR 40 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALES ARE EXPECTED TO CONTINUE OVER THE COASTAL WATERS THROUGH THE MORNING WITH THE POTENTIAL FOR VERY STRONG WINDS RIGHT ALONG THE COAST. WINDS SHOULD DIMINISH BEHIND THE WARM FRONT THURSDAY AFTERNOON ACROSS THE COASTAL WATERS AND DOWNEAST MAINE. IN THE MEANTIME...SIGNIFICANT RAINFALL...REACHING UP TO ONE AND ONE HALF INCHES IN SOME AREAS...WILL OCCUR ACROSS ALL OF THE REGION THURSDAY INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER WIND AND RAIN REPORTS MAY BE NEEDED ON THURSDAY. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:20 AM EDT | High Wind Watch | CAR | Hancock, Washington | 5 hr |
Nearby
High Wind Warnings in Maine, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.